It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-07-2009, 07:41 PM   #1
Senior Veteran
(female)
 
flowergirl2day's Avatar
 
Join Date: Apr 2007
Location: Canada
Posts: 3,176
flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
Health issues

Hi,

Quote:
Are you finished with all your surgeries ? Are you back at work?
Which med did you have to stop? Hope you are doing better. Fam
I am much better, thank you! The abdominal distention was very frustrating, creating a number of problems along the way. After several months, it finally resolved on its own in December and has returned only once for a few days. Most of the annoying GI symptoms have gone with it. I am convinced that the abdominal swelling is unrelated to my hernia. I believe it is an extention of my peripheral edema, caused by fluid retention in the tissue. It certainly is NOT fat -(not all of it, anyway! ) as one doctor-not mine- suggested initially. My abdomen looks almost normal right now.

Thanks to the long waiting lists I can expect a year and a half -long wait for the hernia surgery - shocking, isn't it? Fortunately, eating smaller portions of food minimizes any GI discomfort and nausea. Reglan is a great drug for relieving both gastroparesis and nausea. I took it mostly for nausea. Because it can have very nasty side effects, it is prescribed for a maximum of only three months. I started to develop side effects after five months of therapy. For me, it worked like magic, making my GI symptoms managable. I've been off this drug for 4 1/2 weeks and, surprisingly, the nausea has not come back so far.
I intend to return to work next month, if nothing changes. Unfortunately, I won't know last months' test results for some time yet. I can't help feeling anxious and will try my best to think positive. It will be interesting to see my doctors' theory confirmed or ruled out.

How are you doing? Is your thyroid well controlled? How is your blood pressure? Do you find that it fluctuates with your thyroid hormone levels? Mine is great - well bellow 120/80. It is mostly in the 100-115's/70's. I am very grateful for that.

flowergirl

 
Sponsors Lightbulb
   
Old 02-08-2009, 08:03 PM   #2
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: us
Posts: 1,693
famnd HB User
Re: Health issues

My thyroid is doing great. No swelling or pain since last Oct. when I picked up a cold virus at my Dr's office. My husband has had at least two colds with coughing etc. & I didn't get the viruses. BTW Dr. Dean says a small study was done with having people wear masks to prevent spread of cold/flu viruses. He said the masks worked but there weren't enough patients in the study for a good report. I plan on wearing a mask at my next DR's appointment because every time I go there it seems I pick up a cold virus. I hate not being able to see my grandkids during the winter months but I just can't afford to be sick for a month afterward.

My b/p still goes up at some Dr's offices & not others. For example, it was 130 (usually is 120/70) at the Endo's office yet soared for some reason at a new Dr's office. I had gone there for a pap smear because my GYN has moved. He wanted me to give me Clonidine & drive myself to the hospital. His bottle of clonidine had blue pills & was twice the dose that I had been on before. Given my past experience with Clonidine, I didn't think I should be driving. He apparently is unaware of the effect of Clonidine on the brain. I must inform him. I called my husband & went home & took more Labatalol.

I still haven't figured out what happened but I may have mixed up my pills & took aspirin instead of my Labetalol-the pills are all white. I usually always check the label on the pills but I was in a hurry to get to the appointment since it was a little further than my regular Dr's. Also, I had been using the steriod cream more than usual for my rash. I know it raises my b/p. To make things worse I had tried some caffeine coke to pep me up when I was trying to get a lot done. So a new DR, caffeine, steriod cream, not enough meds maybe was a diaster for me.

I'm re-reading those two HBP books we both got last year. Lot of good info there.

I can't imagine waiting for long for hernia surgery. Glad your digestive system is working better. I've been focusing on chewing my food longer to help with food passage from the stomach. I already did much longer than most people. One Gastro Doc said standing up to eat when possible actually helps too because of gravity. I usually do that if I have work to do in the kitchen. My husband eats very fast so it works out. I'm so happy that your b/p has stabilized. Fam

 
Old 02-08-2009, 11:38 PM   #3
Senior Veteran
(female)
 
flowergirl2day's Avatar
 
Join Date: Apr 2007
Location: Canada
Posts: 3,176
flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
Re: Health issues

Hi,

I came across some interesting information in one of my books. A majority of hypertensive people have essential hypertension. Have you ever wondered why they've named hypertension of an undetermined origin "essential"? It just doesn't seem to make any sense.

There was a time when high blood pressure was thought to be necessary -essential- to overcome established vascular disease so that target-organ perfusion could be achieved. It was believed that vascular disease occured first, before hypertension, rather than as a result of it. Experts in those days did not recommend treating high blood pressure. It was not until the 1960 that more became known about the role high blood pressure played in vascular disease and that high blood pressure was not "essential" at all - quite the opposite.

I am glad to hear you are doing reasonably well. Given the medications you're on, do you find that you handle the aspirin well? Does it seem to help with the inflammation? I only take a very small amount of aspirin daily but have often wondered if the other medication negates any effect it might have. I can't take any antiinflammatories right now though I could certainly use them. I hope I won't need additional medication that could raise my blood pressure. It took long enough to get it under control.
Do you have to take Clonidine for blood pressure control? I thought that Labetalol and Hctz did a good job in controlling your blood pressure. I remeber that Clonidine is a pretty strong drug that crosses the blood-brain barrier and for this reason is not used extensively. I hope it works for you.

flowergirl

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone Else Have Serious Multiple Mental Health Issues? James2468 Mental Health 6 08-17-2010 03:03 PM
Please help me reach my health goals. flpete88 General Health 1 03-02-2010 08:18 AM
My Health Story manlyman Sexual Health - General 5 11-17-2007 05:15 PM
Please use the correct board for your health issues. Administrator Teen Health 0 08-22-2007 01:25 PM
Addiction + Mental Health Issues jaeco Family & Friends of Addicts and Alcoholics 5 01-19-2006 03:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:47 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!